I'm 25. My Heart stopped unexpectedly last year. They where unable to figure out why. They installed and (ICD) exactly a year and a day later (yesterday) it went off because my heart was racing. I have no idea if it was ventricular tachycardia or not. I was put on IC Metoprolol Tarta. I was wondering if there were any side effect besides dizziness. I was also wondering if these slight sensations with my heart and chest are due to the shock yesterday or the medicine, or both. Also the (ICD) went of more specifically because the top two chambers of my heart were beating faster them the lower two.
Hello , The role of ICD is to only fire when the lower chambers go racing . There are many algorithms in built to help it differentiate from The upper chambers firing . Yesterday if you say the upper chambers were racing , The ICD misfired , what we call an Un appropriate shock . To prevent the upper chamber misfiring based the ecg patterns your doctors would have started metoprolol. The symptoms of dizziness are both due to the drug and shock yesterday. It should settle in some days as your body gets used to the medicine . Keep a check on the blood pressure and report it to your doctor if it's too low . Regards Dr. Mody
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]